Weight Gain!

Discussion in 'Fibromyalgia Main Forum' started by rbtheidmanhabs, Dec 3, 2002.

  1. rbtheidmanhabs

    rbtheidmanhabs New Member

    Anyone out there gain weight by taking ampytripaline and neurontin.I've gained about 35 lbs.in the last 6 months and I do not eat very much.My doctor says it could be these 2 meds.

    Bob
  2. rbtheidmanhabs

    rbtheidmanhabs New Member

    Anyone out there gain weight by taking ampytripaline and neurontin.I've gained about 35 lbs.in the last 6 months and I do not eat very much.My doctor says it could be these 2 meds.

    Bob
  3. klutzo

    klutzo New Member

    Amytriptaline (AKA Elavil) put 43 lbs. on me in 2 months.
    Doxepin (AKA Adapin & Sinequan) put 9 lbs. on me in 12 days.
    Inderal put 13 lbs. on me in 14 days.
    Cenestin put 22 lbs. on me in 2 months.

    FMS may not kill me, but now I have the disease of obesity, which will. Only you can decide if the trade-offs are worth it to you.

    I have not taken Neurontin, but I have a new dx along with the FMS, and it is one that Neurontin is often prescribed for. I expect that I will be put on it momentarily. If I gain even 3 lbs. on it, I'll stop taking it. I just dieted off 19 lbs. and I intend to keep going in the right direction, which is not up!

    In empathy,
    Klutzo
  4. kadywill

    kadywill New Member

    I believe it started with the Prednisone 28 years ago and then every med. I have ever taken since then has put more and more weight on me. I developed an eating disorder, as a result, and I have been extremely thin/extremely large (115-226 lbs.)ever since! I have had every adverse effect known to almost every med I've ever taken, I'm afraid. I refused to take Neurontin for this reason.
    Kady
  5. Shirl

    Shirl New Member

    Why does certain drugs cause weight gain? I am always reading that they put weight on people, but no one ever asks why. Just curious as usual!

    A friend of my cousins stopped taking HRT two months ago, her weight dropped 20lbs. Why?

    As usual, curious as a 'cat'!

    Shalom, Shirl
  6. klutzo

    klutzo New Member

    When I saw the query from Shirl as to WHY these drugs cause weight gain, I knew the answer with regards to beta-blockers, anti-anxiety meds and hormone replacement, but not about anti-depressants. So...I called my on-line Pharmacist and asked him.
    BTW, online drugstore service is great, and I saved $1,200 last yr. alone by getting my scripts online, so if you don't have insurance that pays for drugs, and you are organized enough to think about 10 days ahead, online drugstores may be a good idea for you.
    Anyway, Estrogen causes water retention weight gain. That is why it can also raise blood pressure.
    Beta-blockers cause a slowing of the metabolism.
    Anti-anxiety meds like Klonopin, Xanax, etc. lower inhibition, making you less likely to resist that piece of cake.
    Anti-depressants, esp. the more sedating tricyclics like Elavil and Doxepin, offer a double whammy. They slow metabolism and increase appetite. A minority of people have the opposite reaction and lose weight from them.
    Add all this to a lower level of activity due to illness, and you have Miss (or Mr.) Piggy in the making.
    Oinkingly yours,
    Klutzo

  7. momof3dancers

    momof3dancers New Member

    Ok so my internal med doc just prescribed amitryptlin.. but when i first saw him he said that i need to loose some weight.. need to do more activities..ie aerobic exercises... my gyno sent me to a dietician...so i can loose some weight..(btw.. i have been tested for an under active thyriod.. test results in low normal range..) but now i am hearing about ALL this weight gain from amitryptlin... and I am really confused as to WHY the ----- this man would prescribe a drug that could and probably will cause me to gain MORE weight!!!! Aside from the fact that I do not consider myself to be depressed...He does seem to believe in FM but the latest prescription has just gotten me more confused.. aside form the faact that it doesn't seem to help me get a better nights sleep .. as he said it would...but I have only been taking it since fri...

[ advertisement ]